Alert archive / Florida / Flash Flood Warnings in 2008
Flash Flood Warning 12, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Aug 19, 2008, 5:29 PM EDT for Glades County, Florida. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2008, 5:29 PM EDT (21:29 UTC)
- Expired
- Aug 20, 2008, 12:30 AM EDT
- In force
- 7 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Glades County, FL
The radar
The Melbourne radar (KMLB), 132 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KMFL 192129
FFWMFL
FLC043-192330-
/O.NEW.KMFL.FF.W.0012.080819T2129Z-080819T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
529 PM EDT TUE AUG 19 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GLADES COUNTY IN SOUTHERN FLORIDA...
THIS INCLUDES THE CITIES OF...PALMDALE...MOORE HAVEN...LAKEPORT...
* UNTIL 730 PM EDT
* AT 520 PM EDT...EMERGENCY OPERATION CENTER IN GLADES COUNTY REPORTED
THAT THE STREETS IN MUSE AREA AND ALONG STATE ROAD 78 BETWEEN MOORE HAVEN
BUCKHEAD RIDGE WERE IMPASSABLE WITH WATER FLOWING OVER
STREETS. RAIN BANDS ASSOCIATED WITH TROPICAL STORM FAY WILL CONTINUE TO
MOVE EAST TO SOUTHEAST AROUND 20 THROUGH THIS AREA PRODUCING 1 TO 3 INCHES
OR RAINFALL ON TOP OF 9 TO 11 INCHES THAT HAS FALLEN FROM TROPICAL STORM
RAY. THIS WILL ONLY EXACERBATE ANY FLOODING THAT HAS ALREADY OCCURRED
IN THIS AREA. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN EXTENDED
FOR ALL OF GLADES COUNTY UNTIL 730 PM EDT.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO A SAFER LOCATION IMMEDIATELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.
LAT...LON 2720 8091 2716 8087 2705 8097 2698 8108
2692 8107 2693 8110 2689 8111 2683 8106
2682 8095 2678 8095 2678 8157 2703 8156
2703 8129 2705 8127 2713 8126 2713 8117
2720 8117
$$
BAXTER2 follow-up statements
000
WGUS52 KMFL 192330
FFWMFL
FLC043-200130-
/O.EXT.KMFL.FF.W.0012.000000T0000Z-080820T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
730 PM EDT TUE AUG 19 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
GLADES COUNTY IN SOUTHERN FLORIDA...
THIS INCLUDES THE CITIES OF...PALMDALE...MOORE HAVEN...LAKEPORT...
* UNTIL 930 PM EDT
* AT 724 PM EDT...DOPPLER RADAR WAS INDICATING ANOTHER RAIN BAND
ASSOCIATED WITH TROPICAL STORM FAY WAS MOVING INTO GLADES COUNTY
FROM WEST CENTRAL FLORIDA. THIS RAIN BAND WILL AFFECT GLADES COUNTY
DURING THE NEXT TWO HOURS PRODUCING ANOTHER 1 TO 3 INCHES OF RAINFALL
ON TOP OF THE 9 TO 11 INCHES OF RAINFALL THAT HAS OCCUR OVER THIS AREA.
THIS WILL ONLY EXACERBATE ANY FLOODING THAT HAS ALREADY OCCURRED
IN THIS AREA. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN EXTENDED
FOR ALL OF GLADES COUNTY UNTIL 930 PM EDT.
EMERGENCY OF OPERATION CENTER WAS ALSO REPORTING THAT THE ROADS AROUND
MUSE WAS STILL FLOODED WITH WATER RUNNING OVER THE ROADWAY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. THE WATER MAY OBSCURE DEEP CANALS OR PONDS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO A SAFER LOCATION IMMEDIATELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.
LAT...LON 2720 8091 2716 8087 2705 8097 2698 8108
2692 8107 2693 8110 2689 8111 2683 8106
2682 8095 2678 8095 2678 8157 2703 8156
2703 8129 2705 8127 2713 8126 2713 8117
2720 8117
$$
BAXTER000
WGUS52 KMFL 200126
FFWMFL
FLC043-200430-
/O.EXT.KMFL.FF.W.0012.000000T0000Z-080820T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
926 PM EDT TUE AUG 19 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
GLADES COUNTY IN SOUTHERN FLORIDA...
THIS INCLUDES THE CITIES OF...PALMDALE...MOORE HAVEN...LAKEPORT...
* UNTIL 1230 AM EDT
* AT 919 PM EDT...EMERGENCY OF OPERATION CENTER OFFICIALS REPORTED THAT
WATER WAS STARTING TO APPROACH HOMES IN THE MUSE...ORTONA...AND
PALMDALE AREAS. THEY ALSO REPORTED THAT WATER WAS STARTING TO COVER
PORTIONS OF HIGHWAY 29...74 AND WEST 78.
DOPPLER RADAR WAS ALSO INDICATING THAT A RAIN BAND FROM TROPICAL
STORM FAY WILL CONTINUE TO AFFECT GLADES COUNTY THROUGH MIDNIGHT
TONIGHT. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ON TOP OF
THE ALREADY OF THE 9 TO 11 INCHES THAT HAS FALLEN OVER THE AREA.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN EXTENDED UNTIL 1230 AM
EDT FOR GLADES COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. THE WATER MAY OBSCURE DEEP CANALS OR PONDS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO A SAFER LOCATION IMMEDIATELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.
LAT...LON 2720 8091 2716 8087 2705 8097 2698 8108
2692 8107 2693 8110 2689 8111 2683 8106
2682 8095 2678 8095 2678 8157 2703 8156
2703 8129 2705 8127 2713 8126 2713 8117
2720 8117
$$
BAXTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:51 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 19, 2:51 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EDT TUE AUG 19 2008
.DISCUSSION...THIS FCST PACKAGE IS ALMOST A WAIT AND SEE VARIETY
AS T.S. FAY MOVES NORTH OF LAKE OKEE THIS EVENING AND THEN MODEL
GUIDANCE IS ALL OVER AS TO THE FUTURE TRACK OF THE SYSTEM. THE GFS
AND NAM HAVE SIMILAR SOLUTIONS BUT SINCE THE TRACK COMPLETELY
DEPENDS ON WHETHER IT WILL BE OVER WATER OR LAND, YOU COULD ARGUE
THEY HAVE COMPLETELY DIFFERENT SOLUTIONS WITH THE GFS TAKES IT
BACK TO THE WEST INTO THE NE GOFMEX WHILE THE NAM DRIFTS IT NORTH
AND THEN MOVES IT BACK WEST INTO THE SOUTHEAST STATES. AT ANY
RATE, ALL MODELS AGREE THAT AS THE CUT OFF LOW CURRENTLY OVER THE
SOUTHERN PLAINS STATES GETS KICKED OUT TO THE NE, ATLANTIC RIDGE
WILL BUILD NORTH OF FAY AND THE STEERING FLOW WILL BECOME NIL. SO
FAY IS QUITE LIKELY TO LINGER AROUND FOR AWHILE NORTH OF OUR CWA
WHICH PUTS S FLA IN SW TO W FLOW THE REMAINDER OF THIS WEEK. SO
WITH THIS KIND OF SET UP, THE E CST METRO AREA WILL BE QUITE
TOASTY AND UNSETTLED THIS WEEK. ALTHOUGH WITH WESTERLY FLOW AND A
TROPICAL STORM IN THE VICINITY, ATMOSPHERE WILL REMAIN QUITE MOIST
WITH FCST SOUNDINGS SHOWING PWAT IN EXCESS OF TWO INCHES THROUGH
THE WEEK. CONCERNING THE TOASTY CONDITIONS, GUIDANCE ONLY SHOWS
MAX TEMPS ALONG THE E CST IN THE UPPER 80S TO AROUND SO HAVE GONE
ABOVE THIS BY A DEGREE OR TWO. HOWEVER, IF ENOUGH HEATING OCCURS
WITH THE SW FLOW PRIOR TO CONVECTION DEVELOPING, TEMPS COULD
EASILY GET INTO THE LOWER 90S OR EVEN MID 90S.
&&
.AVIATION...WILL CONTINUE FORECAST OF PREVAILING MVFR CONDITIONS
THROUGH THE MAJORITY OF THIS FORECAST PERIOD...AS SQUALLS
ASSOCIATED WITH TROPICAL STORM FAY CONTINUE TO AFFECT THE SOUTH
FLORIDA TERMINALS. WINDS MAY GUST AS HIGH AS 30-40 KNOTS IN
SQUALLS AS THEY PASS OVER THE TERMINALS...WITH PREVAILING
DIRECTION VARYING FROM SSW ALONG THE ATLANTIC COAST TO WNW ALONG
THE GULF COAST. SURFACE WINDS WILL DIMINISH SLOWLY THROUGH THE
FORECAST PERIOD...BUT WILL CONTINUE TO ADVERTISE VCTS/CB AND ONLY
SLOWLY RAISE CIGS BY 20/18Z...AS BANDS OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO SWEEP EASTWARD ACROSS THE AREA.
&&
.MARINE...IMPROVING MARINE CONDITIONS WILL TAKE PLACE TONIGHT
FROM SOUTHWEST TO NORTHEAST AS FAY CONTINUES TO DRIFT NORTHWARD.
T.S. WARNING WAS CANCELED EARLIER FOR THE GULF WATERS AND
REPLACED WITH SCA TO ACCOUNT FOR WINDS REMAINING ABOVE 20 KNOTS
BEFORE DECREASING LATER TONIGHT. CONDITIONS WILL BE SLOWER TO
IMPROVE ELSEWHERE AS FAY SLOWS ITS FORWARD SPEED AND POSSIBLY
STALLS OFF THE E CENTRAL PENINSULA.
&&
.FIRE WEATHER...NO PROBLEMS OR CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 74 90 73 89 / 70 70 40 60
FORT LAUDERDALE 75 90 74 90 / 60 70 40 60
MIAMI 75 90 75 91 / 60 60 30 50
NAPLES 78 87 80 87 / 40 50 30 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR FLZ063-FLZ066-FLZ067-
FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-
FLZ168-FLZ172-FLZ173-FLZ174.
TROPICAL STORM WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR
FLZ063-FLZ066-FLZ067-FLZ068-FLZ070-FLZ071-FLZ072-FLZ073-
FLZ074.
TROPICAL STORM WARNING FOR FLZ168-FLZ172-FLZ173.
TORNADO WATCH UNTIL 4 PM ALL SOUTH FLORIDA EXCEPT GULF WATERS.
AM...TROPICAL STORM WARNING FOR AMZ610-AMZ630-AMZ650-AMZ651-AMZ670-
AMZ671.
GM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR GMZ656-
GMZ657-GMZ676.
&&
LONG TERM...30/KOB
SHORT TERM/AVIATION...70/DDHazardous weather outlook, Aug 19, 4:00 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 400 PM EDT TUE AUG 19 2008 FLZ063-066>075-168-172>174-200930- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 400 PM EDT TUE AUG 19 2008 ...TROPICAL STORM WARNING IN EFFECT ATLANTIC COAST AND WATERS... ...TROPICAL STORM WIND WARNING REMAINDER OF MAINLAND SOUTH FLORIDA... ...FLOOD WATCH IN EFFECT ENTIRE MAINLAND THROUGH 8 PM EDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: HAZARDOUS MARINE CONDITIONS ASSOCIATED WITH TROPICAL STORM FAY WILL PERSIST ALONG BOTH THE GULF AND ATLANTIC COASTS, WITH A HIGH RISK OF RIP CURRENTS CONTINUING UNTIL FURTHER NOTICE. THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTH FLORIDA THROUGH WEDNESDAY MORNING, WITH LIGHTNING STRIKES AND GUSTY WINDS BEING THE PRIMARY THREATS. TORNADOES: ALTHOUGH THE TORNADO WATCH HAS BEEN DISCONTINUED FOR MAINLAND SOUTH FLORIDA, ISOLATED TORNADOES, ALTHOUGH NOT LIKELY, ARE STILL POSSIBLE WITHIN THE STRONGEST RAIN BANDS ASSOCIATED WITH TROPICAL STORM FAY. WATERSPOUTS: WATERSPOUTS WILL BE POSSIBLE WITH THE STRONGEST SHOWERS AND THUNDERSTORMS OCCURRING OVER THE LOCAL WATERS THROUGH WEDNESDAY MORNING. WIND: WIND GUSTS APPROACHING HURRICANE FORCE WILL BE POSSIBLE IN THE REGION SURROUNDING LAKE OKEECHOBEE THROUGH THIS EVENING, AS THE CENTER OF TROPICAL STORM FAY MOVES ACROSS THE AREA. ELSEWHERE ACROSS SOUTH FLORIDA, SUSTAINED WIND SPEEDS WILL GENERALLY BE AROUND 20 MPH WITH HIGHER GUSTS. FLOODING: VERY HEAVY RAINFALL ASSOCIATED WITH TROPICAL STORM FAY WILL CONTINUE TO AFFECT MUCH OF SOUTH FLORIDA THROUGH THIS EVENING. MOST LOCATIONS WILL EXPERIENCE ADDITIONAL RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES, WITH ISOLATED ADDITIONAL AMOUNTS UP TO 6 INCHES POSSIBLE IN ISOLATED SPOTS. A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH FLORIDA UNTIL 8 PM EDT. WAVES: HAZARDOUS SEAS, WITH WAVES IN EXCESS OF 12 FEET, WILL BE POSSIBLE IN THE ATLANTIC WATERS OFF THE COAST OF PALM BEACH COUNTY THROUGH WEDNESDAY MORNING. WAVE HEIGHTS BETWEEN 7 AND 12 FEET WILL OCCUR ACROSS THE REMAINDER OF THE LOCAL WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON WEDNESDAY THROUGH SUNDAY. LIGHTNING STRIKES AND GUSTY WINDS WILL BE THE PRIMARY RISKS FROM THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED PERIODICALLY THROUGH WEDNESDAY MORNING, AS TROPICAL STORM FAY CONTINUES TO AFFECT SOUTH FLORIDA. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Aug 19, 3:21 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT TUE AUG 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TROPICAL STORM 14 ESE HOLEY LAND WILDL 26.33N 80.54W
08/19/2008 BROWARD FL MESONET
S7WX REPORTED 39 KTS WIND GUST AT 1605Z.
1215 PM TROPICAL STORM 4 NNW VANDERBILT BEACH 26.32N 81.84W
08/19/2008 COLLIER FL MESONET
BNTS REPORTED WIND GUST OF 52 MPH AT 1615Z.
1215 PM TROPICAL STORM 2 ESE ROYAL PALM BEACH 26.70N 80.20W
08/19/2008 PALM BEACH FL MESONET
XROY REPORTED WIND GUST OF 43 KTS AT 1615Z.
1215 PM TROPICAL STORM 8 SW LION COUNTRY SAFAR 26.62N 80.44W
08/19/2008 PALM BEACH FL MESONET
MESONET REPORTED WIND GUST OF 41 KTS AT 1615Z.
1230 PM TROPICAL STORM 7 W CLEWISTON 26.73N 81.05W
08/19/2008 HENDRY FL MESONET
AIRGL REPORTED 40 KTS WIND GUST AT 1630Z.
1230 PM TROPICAL STORM 11 SE BRIGHTON SEMINOLE 26.96N 80.94W
08/19/2008 AMZ610 FL MESONET
L005 REPORTED 50 KTS WIND WITH 62 KTS WIND GUST AT 1630Z.
1230 PM TROPICAL STORM 6 E BUCKHEAD RIDGE 27.14N 80.79W
08/19/2008 AMZ610 FL MESONET
L001 REPORTED 35 KTS WIND WITH 47 KTS WIND GUST AT 1630Z.
0105 PM TROPICAL STORM TURKEY PT 25.39N 80.31W
08/19/2008 MIAMI-DADE FL MESONET
TKY REPORTED WIND GUST OF 35 KTS AT 1705Z.
0115 PM TROPICAL STORM NAPLES 26.14N 81.80W
08/19/2008 COLLIER FL MESONET
NPLES REPORTED A WIND GUST OF 54 MPH AT 1715Z.
0115 PM TROPICAL STORM 5 NW ROTENBERGER WILDLI 26.45N 80.89W
08/19/2008 HENDRY FL MESONET
STA5WX REPORTED WIND GUST OF 42 KTS AT 1715Z.
0115 PM TROPICAL STORM 6 SSW ROTENBERGER WILDL 26.33N 80.88W
08/19/2008 BROWARD FL MESONET
ROTNWX REPORTED WIND GUST OF 35 KTS AT 1715Z.
0130 PM TROPICAL STORM 1 S ORTONA 26.79N 81.30W
08/19/2008 GLADES FL MESONET
S78W REPORTED WIND GUST OF 40 KTS AT 1715Z.
0130 PM TROPICAL STORM 11 SSW SOUTH BAY 26.51N 80.78W
08/19/2008 PALM BEACH FL MESONET
L006 REPORTED 35 KTS WIND WITH 42 KTS WIND GUST AT 1730Z.
0130 PM TROPICAL STORM 1 N ORANGE TREE 26.29N 81.59W
08/19/2008 COLLIER FL MESONET
CNPLS REPORTED WIND GUST OF 42 MPH AT 1730Z.
0130 PM TROPICAL STORM CLEWISTON 26.75N 80.94W
08/19/2008 HENDRY FL MESONET
CLWST REPORTED WIND GUST OF 49 MPH AT 1730Z.
&&
RIVERALocal storm report, Aug 19, 3:47 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
347 PM EDT TUE AUG 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.87W
08/19/2008 AMZ610 FL MESONET
L005 HAD SUSTAINED WINDS OF 50 KTS GUSTING TO 69 KTS AT
1815Z.
0215 PM TROPICAL STORM 10 WNW PAHOKEE 26.90N 80.80W
08/19/2008 AMZ610 FL MESONET
LZ40 HAD SUSTAINED WINDS OF 45 KTS GUSTING TO 56 KTS AT
1815Z.
0215 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.87W
08/19/2008 AMZ610 FL MESONET
L001 HAD SUSTAINED WINDS OF 40 KTS GUSTING TO 50 KTS AT
1815Z.
0230 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.90W
08/19/2008 AMZ610 FL MESONET
L005 HAD SUSTAINED WINDS OF 50 KTS GUSTING TO 64 KTS AT
1830Z.
0230 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.87W
08/19/2008 AMZ610 FL MESONET
L001 HAD SUSTAINED WINDS OF 40 KTS GUSTING TO 53 KTS AT
1830Z.
0230 PM TROPICAL STORM 3 WNW BRIGHTON SEMINOLE 27.10N 81.10W
08/19/2008 GLADES FL MESONET
S75WX HAD SUSTAINED WINDS OF 35 KTS GUSTING TO 47 KTS AT
1830Z.
0230 PM TROPICAL STORM 10 WNW PAHOKEE 26.90N 80.80W
08/19/2008 AMZ610 FL MESONET
LZ40 HAD SUSTAINED WINDS OF 40 KTS GUSTING TO 53 KTS AT
1830Z.
0230 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.87W
08/19/2008 AMZ610 FL MESONET
L005 HAD SUSTAINED WINDS OF 50 KTS GUSTING TO 63 KTS AT
1830Z.
0245 PM TROPICAL STORM 4 W ROTENBERGER WILDLIF 26.40N 80.90W
08/19/2008 HENDRY FL MESONET
GTA5WX HAD SUSTAINED WINDS OF 35 KTS GUSTING TO 47 KTS AT
1845Z.
0245 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.90W
08/19/2008 AMZ610 FL MESONET
L001 HAD SUSTAINED WINDS OF 49 KTS GUSTING TO 53 KTS AT
1845Z.
&&
CARACOZZASpecial weather statement, Aug 19, 3:51 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 351 PM EDT TUE AUG 19 2008 FLZ063-192100- GLADES- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN 351 PM EDT TUE AUG 19 2008 ...CENTER OF FAY MOVING SLOWLY NORTH NORTHEAST ACROSS NORTHEASTERN GLADES COUNTY... AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE CENTER OF FAY JUST NORTH OF THE BRIGHTON SEMINOLE INDIAN RESERVATION. IT IS MOVING SLOWLY NORTH AT AROUND 10 MPH. STRONG SPIRAL BANDS CONTINUE TO ROTATE AROUND THE EAST SIDE OF THE CENTER...WITH THE STRONGEST WINDS OCCURRING ACROSS THE WESTERN LAKE SHORE AND THE WESTERN PART OF THE LAKE. AT 330 PM EDT...THE SOUTH FLORIDA WATER MANAGEMENT DISTRICT PLATFORM L001 REPORTED WINDS GUSTING TO 59 KNOTS...OR 68 MPH. AS THE CENTER CONTINUES TO MOVE NORTH NORTHEAST GLADES COUNTY...WIND GUSTS OF 50 TO 60 MPH MAY OCCUR OVER LAND AREAS...WITH LOCATIONS FROM BRIGHTON TO BUCKHEAD RIDGE AND CALUSA LIKELY TO SEE THE STRONGEST WINDS. OVER LAKE OKEECHOBEE...WINDS MAY GUST TO NEAR HURRICANE FORCE...ESPECIALLY OVER NORTHERN PORTIONS. THESE WINDS MAY CAUSE SOME DAMAGE ON LAND. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Local storm report, Aug 19, 4:17 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EDT TUE AUG 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TROPICAL STORM KEY BISCAYNE 25.69N 80.16W
08/19/2008 MIAMI-DADE FL MESONET
FWYF1 HAD SUSTAINED WINDS OF 35 KTS GUSTING TO 42 KTS AT
1859Z.
0300 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.87W
08/19/2008 AMZ610 FL MESONET
L005 HAD SUSTAINED WINDS OF 45 KTS GUSTING TO 63 KTS AT
1900Z.
0300 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.90W
08/19/2008 AMZ610 FL MESONET
L001 HAD SUSTAINED WINDS TO 45 KTS GUSTING TO 61 KTS AT
1900.
0315 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.87W
08/19/2008 AMZ610 FL MESONET
L005 HAD SUSTAINED WINDS OF 40 KTS GUSTING TO 50 KTS AT
1915Z.
0315 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.87W
08/19/2008 AMZ610 FL MESONET
L001 HAD SUSTAINED WINDS AT 45 KTS GUSTING TO 59 KTS AT
1915Z.
0330 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.87W
08/19/2008 AMZ610 FL MESONET
L005 HAD SUSTAINED WINDS OF 35 KTS GUSTING TO 46 KTS AT
1930Z.
0330 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.87W
08/19/2008 AMZ610 FL MESONET
L001 HAD SUSTAINED WINDS OF 40 KTS GUSTING TO 59 KTS AT
1930Z.
0345 PM TROPICAL STORM 10 WNW PAHOKEE 26.90N 80.80W
08/19/2008 AMZ610 FL MESONET
LZ40 HAD SUSTAINED WINDS OF 40 KTS GUSTING TO 49 KTS AT
1945Z.
0345 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.87W
08/19/2008 AMZ610 FL MESONET
L005 HAD SUSTAINED WINDS OF 35 KTS GUSTING TO 44 KTS AT
1945Z.
0345 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.87W
08/19/2008 AMZ610 FL MESONET
L001 HAD SUSTAINED WINDS OF 40 KTS GUSTING TO 54 KTS AT
1945Z.
&&
CARACOZZASpecial weather statement, Aug 19, 5:00 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 500 PM EDT TUE AUG 19 2008 FLZ063-192200- GLADES- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN 500 PM EDT TUE AUG 19 2008 ...CENTER OF FAY MOVING SLOWLY NORTHWARD AWAY FROM GLADES COUNTY.. AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE CENTER OF FAY JUST NORTH OF GLADES COUNTY, OVER HIGHLANDS COUNTY. IT IS MOVING SLOWLY TOWARD THE NORTH NORTHEAST AT AROUND 8 MPH. STRONG SPIRAL BANDS CONTINUE TO ROTATE AROUND THE SOUTH SIDE OF THE CENTER...WITH THE STRONGEST WINDS STILL OCCURRING ACROSS THE WESTERN LAKE SHORE AND THE NORTHWESTERN PART OF THE LAKE. AT 430 PM EDT...THE SOUTH FLORIDA WATER MANAGEMENT DISTRICT PLATFORM L001 REPORTED WINDS GUSTING TO 53 KNOTS...OR 61 MPH. AS THE CENTER CONTINUES TO MOVE NORTH NORTHEAST GLADES COUNTY...WIND GUSTS OF 40 TO 50 MPH MAY OCCUR OVER LAND AREAS...WITH LOCATIONS FROM BRIGHTON TO BUCKHEAD RIDGE AND CALUSA LIKELY TO SEE THE STRONGEST WINDS. OVER LAKE OKEECHOBEE...WINDS MAY GUST TO 60 MPH...ESPECIALLY OVER NORTHERN PORTIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Local storm report, Aug 19, 5:17 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
517 PM EDT TUE AUG 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.90W
08/19/2008 AMZ610 FL MESONET
L001 HAD SUSTAINED WINDS OF 40 KTS GUSTING TO 48 KTS AT
2000Z.
0400 PM TROPICAL STORM 10 WNW PAHOKEE 26.90N 80.80W
08/19/2008 AMZ610 FL MESONET
LZ40 HAD SUSTAINED WINDS OF 40 KTS GUSTING TO 48 KTS AT
2000Z.
0415 PM TROPICAL STORM 10 WNW PAHOKEE 26.90N 80.80W
08/19/2008 AMZ610 FL MESONET
LZ40 HAD SUSTAINED WINDS OF 40 KTS GUSTING TO 46 KTS AT
2015Z.
0415 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.87W
08/19/2008 AMZ610 FL MESONET
L001 HAD SUSTAINED WINDS OF 40 KTS GUSTING TO 52 KTS AT
2015Z.
0415 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.87W
08/19/2008 AMZ610 FL MESONET
L005 HAD SUSTAINED WINDS OF 35 KTS GUSTING TO 46 KTS AT
2015Z.
0430 PM TROPICAL STORM 10 WNW PAHOKEE 26.90N 80.80W
08/19/2008 AMZ610 FL MESONET
LZ40 HAD SUSTAINED WINDS OF 40 KTS GUSTING TO 50 KTS AT
2030Z.
0430 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.87W
08/19/2008 AMZ610 FL MESONET
L001 HAD SUSTAINED WINDS OF 40 KTS GUSTING TO 53 AT
2030Z.
0430 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.87W
08/19/2008 AMZ610 FL MESONET
L005 HAD SUSTAINED WINDS OF 35 KTS GUSTING TO 51 KTS AT
2030Z.
0445 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.87W
08/19/2008 AMZ610 FL MESONET
L001 HAD SUSTAINED WINDS OF 40 KTS GUSTING TO 56 KTS AT
2045Z.
0445 PM TROPICAL STORM 11 NNE CLEWISTON 26.90N 80.87W
08/19/2008 AMZ610 FL MESONET
L005 HAD SUSTAINED WINDS OF 40 KTS GUSTING TO 47 KTS AT
2045Z.
&&
CARACOZZAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:27 PM EDT | Special Marine Warning | MFL | 63 min | |
| Aug 18, 9:45 PM EDT | Tornado Warning | MFL | Collier | 15 min |
| Aug 18, 10:01 PM EDT | Tornado Warning | MFL | Broward | 14 min |
| Aug 18, 10:03 PM EDT | Tornado Warning | MFL | Collier | 15 min |
| Aug 18, 10:32 PM EDT | Special Marine Warning | MFL | 28 min | |
| Aug 19, 12:30 AM EDT | Special Marine Warning | MFL | 60 min | |
| Aug 19, 12:41 AM EDT | Tornado Warning | MFL | Palm Beach | 19 min |
| Aug 19, 1:02 AM EDT | Tornado Warning | MFL | Palm Beach | 28 min |
| Aug 19, 1:13 AM EDT | Special Marine Warning | MFL | 92 min | |
| Aug 19, 1:28 AM EDT | Tornado Warning | MFL | Palm Beach | 32 min |
| Aug 19, 1:57 AM EDT | Tornado Warning | MFL | Collier, Hendry | 63 min |
| Aug 19, 2:04 AM EDT | Tornado Warning | MFL | Palm Beach | 41 min |
| Aug 19, 2:08 AM EDT | Special Marine Warning | MFL | 67 min | |
| Aug 19, 2:37 AM EDT | Special Marine Warning | MFL | 83 min | |
| Aug 19, 2:55 AM EDT | Tornado Warning | MFL | Palm Beach | 50 min |
| Aug 19, 3:01 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Aug 19, 3:07 AM EDT | Special Marine Warning | MFL | 83 min | |
| Aug 19, 3:07 AM EDT | Tornado Warning | MFL | Collier, Hendry | 53 min |
| Aug 19, 3:35 AM EDT | Tornado Warning | MFL | Collier | 40 min |
| Aug 19, 3:43 AM EDT | Tornado Warning | MFL | Palm Beach | 47 min |
| Aug 19, 3:53 AM EDT | Special Marine Warning | MFL | 112 min | |
| Aug 19, 4:25 AM EDT | Tornado Warning | MFL | Palm Beach | 20 min |
| Aug 19, 4:36 AM EDT | Tornado Warning | MFL | Palm Beach | 24 min |
| Aug 19, 4:38 AM EDT | Special Weather Statement | MFL | Collier | 52 min |
| Aug 19, 4:51 AM EDT | Areal Flood Advisory | MFL | Collier | 114 min |
| Aug 19, 5:00 AM EDT | Tornado Warning | MFL | Hendry, Palm Beach | 30 min |
| Aug 19, 5:02 AM EDT | Tornado Warning | MFL | Palm Beach | 28 min |
| Aug 19, 5:07 AM EDT | Tornado Warning | MFL | Palm Beach | 23 min |
| Aug 19, 5:25 AM EDT | Special Marine Warning | MFL | 50 min | |
| Aug 19, 5:30 AM EDT | Tornado Warning | MFL | Glades, Hendry, Palm Beach | 30 min |
| Aug 19, 5:36 AM EDT | Tornado Warning | MFL | Miami-Dade | 24 min |
| Aug 19, 5:43 AM EDT | Areal Flood Warning | MFL | Collier | 11 hr |
| Aug 19, 5:49 AM EDT | Tornado Warning | MFL | Palm Beach | 26 min |
| Aug 19, 5:50 AM EDT | Special Marine Warning | MFL | 55 min | |
| Aug 19, 5:59 AM EDT | Tornado Warning | MFL | Palm Beach | 31 min |
| Aug 19, 6:10 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Aug 19, 6:31 AM EDT | Special Weather Statement | MFL | Collier, Hendry | 59 min |
| Aug 19, 6:48 AM EDT | Tornado Warning | MFL | Palm Beach | 27 min |
| Aug 19, 7:10 AM EDT | Tornado Warning | MFL | Palm Beach | 20 min |
| Aug 19, 7:15 AM EDT | Tornado Warning | MFL | Palm Beach | 30 min |
| Aug 19, 7:29 AM EDT | Special Weather Statement | MFL | Hendry | 61 min |
| Aug 19, 7:32 AM EDT | Tornado Warning | MFL | Palm Beach | 28 min |
| Aug 19, 7:33 AM EDT | Special Marine Warning | MFL | 27 min | |
| Aug 19, 7:38 AM EDT | Tornado Warning | MFL | Monroe | 22 min |
| Aug 19, 7:40 AM EDT | Tornado Warning | MFL | Broward, Miami-Dade | 35 min |
| Aug 19, 8:01 AM EDT | Tornado Warning | MFL | Palm Beach | 44 min |
| Aug 19, 8:01 AM EDT | Tornado Warning | MFL | Monroe | 29 min |
| Aug 19, 8:49 AM EDT | Special Weather Statement | MFL | Hendry | 56 min |
| Aug 19, 9:02 AM EDT | Tornado Warning | MFL | Palm Beach | 28 min |
| Aug 19, 9:14 AM EDT | Flash Flood Warning | MFL | Palm Beach | 3 hr |
| Aug 19, 9:15 AM EDT | Flash Flood Warning | MFL | Hendry | 3 hr |
| Aug 19, 9:35 AM EDT | Tornado Warning | MFL | Palm Beach | 25 min |
| Aug 19, 9:44 AM EDT | Special Weather Statement | MFL | Hendry | 61 min |
| Aug 19, 10:49 AM EDT | Special Weather Statement | MFL | Glades, Hendry | 56 min |
| Aug 19, 11:40 AM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 19, 12:15 PM EDT | Flash Flood Warning | MFL | Palm Beach | 3 hr |
| Aug 19, 12:16 PM EDT | Flash Flood Warning | MFL | Glades, Hendry | 3 hr |
| Aug 19, 12:34 PM EDT | Areal Flood Warning | MFL | Collier, Glades, Hendry | 4 hr |
| Aug 19, 12:35 PM EDT | Special Weather Statement | MFL | Glades | 85 min |
| Aug 19, 12:39 PM EDT | Special Marine Warning | MFL | 111 min | |
| Aug 19, 12:42 PM EDT | Small Craft Advisory | MFL | 55 hr | |
| Aug 19, 12:47 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 58 min |
| Aug 19, 12:55 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 50 min |
| Aug 19, 1:38 PM EDT | Hurricane Local Statement | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 8 hr |
| Aug 19, 1:41 PM EDT | Special Weather Statement | MFL | Glades | 64 min |
| Aug 19, 2:38 PM EDT | Special Weather Statement | MFL | Glades | 67 min |
| Aug 19, 3:28 PM EDT | Flash Flood Warning | MFL | Glades | 2 hr |
| Aug 19, 3:48 PM EDT | River Flood Warning | MFL | Glades | 9 days |
| Aug 19, 4:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| Aug 19, 5:03 PM EDT | Special Marine Warning | MFL | 87 min | |
| Aug 19, 6:34 PM EDT | Special Marine Warning | MFL | 86 min |
Nearby
Flash Flood Warnings in Florida, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.